Alert archive / Illinois / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 81, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 26, 2004, 8:56 AM CDT for Saint Clair County, Washington County, Illinois. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2004, 8:56 AM CDT (13:56 UTC)
- Expired
- May 26, 2004, 9:45 AM CDT
- In force
- 49 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Saint Clair County, IL, Washington County, IL
The radar
The St Louis radar (KLSX), 104 km from the middle of the area, began a volume at 13:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 8:50 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 1.9 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
435
WUUS53 KLSX 261356
SVRLSX
ILC163-189-261445-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
856 AM CDT WED MAY 26 2004
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS
SOUTHEASTERN ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 945 AM CDT
* AT 856 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES NORTH OF MARISSA...MOVING EAST AT 50
MPH. THE PRIMARY THREAT FROM THIS STORM WILL BE DAMAGING HAIL.
* LOCATIONS IMPACTED INCLUDE...
LIVELY GROVE
OKAWVILLE
NASHVILLE
ASHLEY
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3842 8986 3824 8984 3825 8916 3848 8917
3848 8943
$$
WDB/RPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 1:30 AM CDT, 7 hours 26 minutes earlier.
Area forecast discussion, May 26, 1:30 AM CDT, 7 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 130 AM CDT WED MAY 26 2004 .DISCUSSION... CDFNT CURRENTLY EXTDG FM SFC LOW OVR NWRN OH SW THRU SERN MO NWRN AR...WITH SFC HI CNTRD OVR ERN NEBRASKA WRN IA. 00Z WED 850 MB ANLYS HAS SWLY LLJ FM OK NE THRU SRN MO WITH 10-16 DGR C DWPTS OVR THE SRN HALF OF MO WITH MUCH LWR DWPTS FM TOP TO ILX. THIS CDFNT SHOULD BE THE FOCUS OF CONVECTION TDA AS IT BGNS TO LFT SLOWLY NWD AS THE SFC HI MOVS E OF THE REGION. ALTHOUGH SFC MOISTURE CNVG WILL BE FAIRLY WK ALNG SFC FNT...BOTH ETA AND GFS MDLS INDICATE STG UPR DIVERGENCE ACRS SRN MO TDA INTO THIS EVNG IN RGT ENTRANCE REGION OF UPR LVL JT STRK MOVG E-NEWD INTO THE OH VLY REGION. ETA MDL ALSO DEPICTS A VORT MAX MOVG EWD THRU CNTRL MO THIS AFTN IN RELATIVELY FAST ZONAL FLOW...GFS 500 MB FIELD APRS MORE NOISY BUT ALSO HAS WK SHRTWVS MOVG EWD THRU THE REGION HELPING TO PROVIDE LARGE SCALE ASCENT ALNG WITH UPR DIVERGENCE FIELD. WILL PUT HIGHEST POPS AND QPF S OF I-70 TDA AND MENTION LOCALLY HVY RAIN POSSIBLE. PCPN POTENTIAL SHOULD IMPROVE BY EVNG OVR THE NRN PTN OF THE CWA AS ETA MDL SHOWS HIGHER 850 MB DWPTS SHIFTING N-NEWD THRU CWA WITH INCSG 850 MB WAA...THETA E ADVCTN AND MOISTURE CNVG SPREADING E-NEWD ON NOSE OF SWLY LLJ. MID-UPR LVL TROF MOVG EWD THRU THE GRT LKS REGION ON THU WILL BRNG ANOTHER CDFNT SEWD THRU THE CWA ON THU INTO THU EVNG. ETA MDL DEPICTS STG INSTABILITY THU AFTN WITH SFC LI VALUES OF -10 TO -12 OVR MUCH OF THE CWA. MDL MOS GUIDANCE POPS APR A LTL LOW ON THU AND THU EVNG WITH RELATIVELY STG SFC MOISTURE CNVG FCST ALNG CDFNT THU AFTN ALNG WITH STG INSTABILITY. PCPN SHOULD PUSH S AND SE OF MOST OF THE CWA BY LATE THU NGT AS SFC RDG BLDS SEWD INTO NRN PTNS OF MO AND IL WITH WK LOW LVL CAA ACRS THIS AREA. WILL CONFINE POPS TO THE EXTRM SRN PTN OF THE CWA LATE THU NGT AND FRI NR FNT AND AHD OF MID-UPR LVL LOW MOVG NEWD THRU OK AND INTO SERN MO BY FRI NGT. && .LSX WATCHES/WARNINGS/ADVISORIES... .MO...NONE .IL...NONE GKS EFFECTIVE 7 AM JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM AFDSTL TO AFDLSX. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 8 2004.
Hazardous weather outlook, May 26, 5:53 AM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 553 AM CDT WED MAY 26 2004 ILZ058>060-064-065-069-070-095>100-MOZ018-019-026-027-034>036-041- 042-050>052-060-061-063-064-271100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- FAYETTE IL-GREENE IL-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL- MADISON IL-MARION-MARION IL-MONROE-MONTGOMERY-MONTGOMERY IL-PIKE- PIKE IL-RALLS-SHELBY-ST CHARLES-ST LOUIS-ST LOUIS CITY-WARREN- 553 AM CDT WED MAY 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MISSOURI AND PART OF CENTRAL MISSOURI...AS WELL AS WEST CENTRAL ILLINOIS AND A PART OF SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. SOME STORMS MAY PRODUCE HEAVY RAINFALL...AND POSSIBLY A BRIEF PERIOD OF PEA SIZE HAIL AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON INTO THURSDAY EVENING AS A COLD FRONT MOVES SOUTHEASTWARD THROUGH THE REGION. THUNDERSTORMS WILL DEVELOP ALONG THIS FRONT...A FEW MAY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. THE CHANCE OF THUNDERSTORMS WILL RESUME FRIDAY NIGHT AND CONTINUE THROUGH MEMORIAL DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. ILZ074-079-101-102-MOZ047>049-059-062-065-072>075-084-085-099-271100- COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON-MADISON-MONITEAU- MONROE IL-OSAGE-RANDOLPH IL-REYNOLDS-ST CLAIR IL-ST FRANCOIS- STE GENEVIEVE-WASHINGTON-WASHINGTON IL- 553 AM CDT WED MAY 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI AND A PART OF CENTRAL MISSOURI...AS WELL AS A PORTION OF SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN THE HUMID AND UNSTABLE ATMOSPHERE NORTH OF A STATIONARY FRONT ACROSS SOUTHERN MISSOURI. A FEW OF THESE STORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON INTO THURSDAY EVENING AS A COLD FRONT MOVES SOUTHEASTWARD THROUGH THE REGION. THUNDERSTORMS WILL DEVELOP ALONG THIS FRONT...A FEW MAY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. THE CHANCE OF THUNDERSTORMS WILL CONTINUE FRIDAY THROUGH MEMORIAL DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. GKS
In the hours before
Local storm report, May 26, 8:52 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
852 AM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0810 AM HAIL 2 N META 38.34N 92.17W
05/26/2004 1.75 INCH OSAGE MO LAW ENFORCEMENT
0815 AM HAIL 4 SE GERALD 38.36N 91.28W
05/26/2004 0.75 INCH FRANKLIN MO LAW ENFORCEMENT
0830 AM HAIL S JERSEYVILLE 39.12N 90.33W
05/26/2004 1.00 INCH JERSEY IL LAW ENFORCEMENT
0835 AM HAIL UNION 38.45N 91.01W
05/26/2004 0.88 INCH FRANKLIN MO LAW ENFORCEMENT
0835 AM HAIL 3 S WASHINGTON 38.51N 91.01W
05/26/2004 1.75 INCH FRANKLIN MO TRAINED SPOTTER
0845 AM HAIL BRIGHTON 39.04N 90.14W
05/26/2004 0.75 INCH MACOUPIN IL TRAINED SPOTTER
&&
CVKINGLocal storm report, May 26, 8:52 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
852 AM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0810 AM HAIL 2 N META 38.34N 92.17W
05/26/2004 1.75 INCH OSAGE MO LAW ENFORCEMENT
0815 AM HAIL 4 SE GERALD 38.36N 91.28W
05/26/2004 0.75 INCH FRANKLIN MO LAW ENFORCEMENT
0830 AM HAIL S JERSEYVILLE 39.12N 90.33W
05/26/2004 1.00 INCH JERSEY IL LAW ENFORCEMENT
0835 AM HAIL UNION 38.45N 91.01W
05/26/2004 0.88 INCH FRANKLIN MO LAW ENFORCEMENT
0835 AM HAIL 3 S WASHINGTON 38.51N 91.01W
05/26/2004 1.75 INCH FRANKLIN MO TRAINED SPOTTER
0845 AM HAIL BRIGHTON 39.04N 90.14W
05/26/2004 0.75 INCH MACOUPIN IL TRAINED SPOTTER
&&
CVKINGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:13 AM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 32 min |
| May 26, 8:20 AM CDT | Severe Thunderstorm Warning | LSX | Jersey | 40 min |
| May 26, 8:39 AM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Madison | 51 min |
| May 26, 8:51 AM CDT | Severe Thunderstorm Warning | LSX | Monroe | 39 min |
| May 26, 1:10 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Randolph | 50 min |
| May 26, 4:17 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 43 min |
| May 26, 4:59 PM CDT | Severe Thunderstorm Warning | LSX | Bond | 46 min |
| May 26, 5:47 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 28 min |
| May 26, 6:04 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin | 41 min |
| May 26, 6:19 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 26 min |
| May 26, 6:21 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 54 min |
| May 26, 6:40 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 50 min |
| May 26, 6:43 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 62 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.